Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
I wonder if you could advise me on my situation.I had Argon Cauterisation of vulval lesion(s) on 6/06/2019, and I am struggling with the pain, I was given CHLORAMPHENICOL1% w/w eye ointment to apply twice a day for 5 days. My situation at the moment is I have lot of pain , when having a bowel movement and passing urine. I was advised to take paracetamol every 4hours and Ibrufen every 2 hours., taking these medications gave me constipation and indigestion, so opted to take solpadeine every 4 hours, which has now caused constipation.is there any other form of medication or cream that I could take to ease this pain. I am concerned that this situation is not improving, I am not getting a good night sleep due to frequency of passing urine and efforts in keeping myself free from infection by continuously cleansing the area with warm soapy water and using a hairdryer to dry the area as much as I possibly can. Can you please suggest how I can cope with this as it is really getting me down and getting quite depressed as there does not appear to be any improvement in the lesions. I look forward to receiving your response.
Hi Talulah B
Thanks for getting in touch and welcome to the Online Community. It does sound as if you are having a difficult time after your cauterisation for VIN. But it’s good to hear that you’ve had treatment for these pre-cancerous cells.
If your pain is worsening, you should contact your GP or the 111 services to review your pain relief. And it’s important that you are examined to make sure there are no signs of infection either at the site of treatment or in your urine. They can also make sure that the lesions are responding to the treatment and will be able to prescribe some medication to help with the constipation. It may be that they will need to refer you back to your gynaecologist if you are in so much pain and discomfort that you are unable to sleep.
I hope this was information was helpful.
Jane Macmillan Information Nurse Specialist
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: